MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR; NORTHSTAR OCT SET SCREW

SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR; NORTHSTAR OCT SET SCREW
Model Number PC1-400000
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a rod slipped out from underneath a c2 pedicle screw when a patient fell.Xrays taken showed that the set screw wasn't all the way down and appeared cross threaded.Revision surgery was performed on (b)(6) 2022.The initial surgery was on (b)(6) 2022.
 
Additional Manufacturer Narrative
Failure analysis: the following was returned in this complaint: pc1-003526 screw, lot cr44738b, pc1-400000 set screw, lot cr44667a.The screw was returned in a disassembled state, where the washer, shank, and tulip components were separated.The friction ring remained embedded in the tulip.Measurements of the tulip od and rod channel yielded 9.01mm and 4.25mm, respectively.These values are within spec.These measurements indicate that the tulip has not changed in geometry post-manufacturing.Magnified inspection of implants and components showed wear in multiple locations, but there were no definitive signs of significant damage or change in implant form for all items except for the washer component.Threads appeared intact on both the set screw (pc1-400000) and the tulip (pc1-003500-02-1).The bottom of the set screw showed a wear pattern consistent with locking the set screw on top of a rod with 25 in-lbs of torque, indicating that the set screw was likely fully seated onto a rod.One of the washer's (pc1-003500-04) arm appeared damaged, but this likely occurred during implant removal.The root cause was not identified.The patient's fall may have led to a change in implant performance, but we don't have sufficient information to determine a root cause.

Brand Name
NORTHSTAR
Common Device Name
NORTHSTAR OCT SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
joseph bautista
5770 armada dr.
carlsbad, CA 92008
7602165137
MDR Report Key13904659
Report Number3012120772-2022-00010
Device Sequence Number19852384
Product Code NKG
UDI-Device Identifier10889981198213
UDI-Public10889981198213
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193615
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPC1-400000
Device Catalogue NumberPC1-400000
Device Lot NumberCR44687A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PC1-003526 LOT CR44738B
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown